MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10025620
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: krd/hcg.(b)(6).Three attempts to obtain additional information have been unsuccessful.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a deltaplush coil (dpl10025620/ p11967) could not be detached during an intracranial aneurysm coil embolization procedure.The coil was replaced.No patient adverse events were reported.
 
Additional Manufacturer Narrative
Additional information was received on 30 aug 2017: the coil was successfully removed from the patient and replaced.The coil was not stretched when removed and was still attached to the delivery system.The same detachment control box and connecting cable were used to complete the procedure.A pre-deployment electrical check had been performed.The green system ready light had illuminated, and during the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.No patient adverse events or procedure delays were reported.It is anticipated that the device will be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a deltaplush coil (dpl10025620/ p11967) could not be detached during an intracranial aneurysm coil embolization procedure.The coil was successfully removed from the patient and replaced.The coil was not stretched when removed and was still attached to the delivery system.The same detachment control box and connecting cable were used to complete the procedure.A pre-deployment electrical check had been performed.The green system ready light had illuminated, and during the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.No patient adverse events or procedure delays were reported.The device was returned with its inner pouch.The labeling on the inner pouch matches the product documented in the complaint.The distal end of the embolic coil is located at the proximal end of the green introducer.There are no apparent bends or kinks in the dpu core wire.The ball tip is intact.The articulating joint and resistance heating (rh) coil are obscured by the translucent introducer sheath.Approximately 2 cm of dpu core wire is exposed from the skive of the translucent introducer sheath at the distal end of the resheathing tool.The v-notch of the resheathing tool is undamaged.The embolic coil could not be advanced out of the introducer because of the protrusion of the dpu core wire.Since the embolic coil could not be advanced, the dpu and embolic coil were gently removed from the introducer by pulling them through the resheathing tool.Two kinks were observed in the dpu core wire at the location that had protruded from the translucent introducer sheath.The articulating joint is damaged.The resistance heating (rh) coil has not received heat and melted.The resistance of the device was measured with multimeter 70042-04d before the embolic coil was removed from the introducer.The resistance was 51.6, which is within the specification range of 48.5  56.After the embolic coil was removed from the introducer, it was connected to a lab sample enpower connecting cable and the power was turned on.The system ready light illuminated.The embolic coil was immersed in warmed enzyme solution, and a detach cycle was initiated.The embolic coil did not detach.After the detachment was attempted, the rh coil has not received heat and melted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of failure to detach was confirmed.The embolic coil did not detach under lab conditions, and after the detachment attempt, the rh coil had not received heat and melted.While the exact circumstances are unknown, the fact that the dpu core wire had protruded from the translucent introducer sheath and was found to be kinked, indicates that excessive force had been applied at some point.The damage to the articulating joint is also symptomatic of excessive force.The damage to the dpu core wire could have prevented the detachment voltage from reaching the rh coil, thus preventing detachment.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6823466
Report Number2954740-2017-00242
Device Sequence Number19232719
Product Code HCG
UDI-Device Identifier00878528008101
UDI-Public(01)00878528008101(17)210228(10)P11967
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberDPL10025620
Device Lot NumberP11967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer08/30/2017
09/29/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/25/2017
10/25/2017
Patient Sequence Number1